Alert archive / California / Frost Advisories in 2014
Frost Advisory 22, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Oct 2, 2014, 2:45 PM PDT. It took effect at Oct 3, 2014, 3:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2014, 2:45 PM PDT (21:45 UTC)
- In effect from
- Oct 3, 2014, 3:00 AM PDT
- Expired
- Oct 3, 2014, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
672 WWUS76 KEKA 022145 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 245 PM PDT THU OCT 2 2014 CAZ004-031045- /O.NEW.KEKA.FR.Y.0022.141003T1000Z-141003T1600Z/ UPPER TRINITY RIVER- 245 PM PDT THU OCT 2 2014 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. * TEMPERATURE...TEMPERATURES THIS MORNING WILL DROP INTO THE MID 30S IN SOME OF THE COLDEST VALLEYS...SUCH AS THE HAYFORK AREA...OF TRINITY COUNTY TONIGHT. * IMPACTS...SENSITIVE PLANTS MAY BE HARMED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
073 WWUS76 KEKA 031033 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 333 AM PDT FRI OCT 3 2014 CAZ004-031600- /O.CON.KEKA.FR.Y.0022.000000T0000Z-141003T1600Z/ UPPER TRINITY RIVER- 333 AM PDT FRI OCT 3 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * TEMPERATURE...TEMPERATURES THIS MORNING WILL DROP INTO THE MID 30S IN SOME OF THE COLDEST VALLEYS...SUCH AS THE HAYFORK AREA...OF TRINITY COUNTY TONIGHT. * IMPACTS...SENSITIVE PLANTS MAY BE HARMED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
713 WWUS76 KEKA 031549 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 849 AM PDT FRI OCT 3 2014 CAZ004-031700- /O.EXP.KEKA.FR.Y.0022.000000T0000Z-141003T1600Z/ UPPER TRINITY RIVER- 849 AM PDT FRI OCT 3 2014 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... TEMPERATURES HAVE WARMED AND THE THREAT FOR FROST HAS ENDED THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 2, 3:59 AM PDT, 10 hours 46 minutes earlier.
Area forecast discussion, Oct 2, 3:59 AM PDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
359 AM PDT THU OCT 2 2014
.SYNOPSIS...DRY AND WARM CONDITIONS WILL PERSIST FOR THE NEXT
SEVERAL DAYS AS A STRONG RIDGE OF HIGH PRESSURE SETTLES OVER THE
REGION INTO THE WEEKEND.
&&
.DISCUSSION...A LARGE RIDGE OF HIGH PRESSURE CONTINUES TO BUILD OVER
THE WEST COAST RESULTING IN INCREASING THICKNESS VALUES AND LIGHT
OFFSHORE FLOW. TEMPERATURES ALOFT CONTINUE TO WARM WITH MANY RIDGES
ACTUALLY WARMING OVERNIGHT. THIS WARMING IS ALSO STRENGTHENING LOW
LEVEL VALLEY INVERSIONS WHICH ARE ALLOWING COLD AIR TO POOL. VALLEY
TEMPERATURES HAVE BEEN RUNNING 2 TO 4 DEGREES COOLER THAN TUESDAY
NIGHT. THUS MORE WIDESPREAD FROST IS EXPECTED THIS MORNING IN
TRINITY COUNTY VALLEYS AND THE FROST ADVISORY WILL BE CONTINUED
THROUGH 9 AM. ANOTHER ROUND OF FROSTY TEMPERATURES IS EXPECTED
TONIGHT WITH GREAT RADIATIONAL COOLING EXPECTED ONCE AGAIN AND
ANOTHER FROST ADVISORY MAY BE REQUIRED. HOWEVER THERE IS SOME
UNCERTAINTY TO EXACTLY HOW COOL TEMPERATURES WILL BE THE NEXT
COUPLE OF DAYS AS AFTERNOON HIGH TEMPERATURES GRADUALLY INCREASE
WITHIN THE VERY DRY AIRMASS. HAVE DECREASED VALLEY OVERNIGHT
TEMPERATURES ACROSS ALL OF NORTHWEST CALIFORNIA TO MORE CLOSELY
MATCH MOS GUIDANCE INTO THE WEEKEND CONSIDERING THE MOS GUIDANCE
VERIFIED WELL TUESDAY NIGHT.
AS THE RIDGE AMPLIFIES TODAY INTO THE WEEKEND...THE THERMAL TROUGH
WILL MAKE AN ATTEMPT TO PUSH OFF THE COAST. WITH LIGHT OFFSHORE
WINDS EXPECTED AND VERY WARM AIR ALOFT...THE COASTAL MARINE LAYER
MAY MIX OUT LETTING WIDESPREAD 70 DEGREE TEMPERATURES REACH THE
IMMEDIATE COAST POSSIBLY TODAY THROUGH SATURDAY. AFTERNOON
TEMPERATURES ACROSS THE INTERIOR WILL PUSH WELL INTO THE UPPER 80S
TO MIDDLE 90S THROUGH THIS WEEKEND.
A WEAK UPPER LEVEL LOW WILL ATTEMPT TO BREAK DOWN THE RIDGE SLIGHTLY
SUNDAY INTO EARLY NEXT WEEK AS IT APPROACHES NORTHWEST CALIFORNIA
FROM THE WEST. LITTLE PRECIPITABLE WATER WILL BE AVAILABLE TO THIS
LOW...SO NO RAIN IS EXPECTED. HOWEVER THE LOW MAY BE JUST ENOUGH
DISTURBANCE TO ALLOW COASTAL CLOUDS TO REFORM AND MODEL GUIDANCE
INDICATES AN INCREASE IN MARINE LAYER MOISTURE MONDAY INTO TUESDAY
OF NEXT WEEK.
BEHIND THIS WEAK LOW AN UPPER LEVEL SHORTWAVE WILL PUSH TOWARD THE
PACIFIC NORTHWEST AND THEN SLIDE SOUTH INTO NORTHWEST CALIFORNIA MID
NEXT WEEK AS THE UPPER LEVEL RIDGE AXIS SLIDES OFF THE WEST COAST.
ONCE AGAIN...MOISTURE WILL BE LIMITED WITH THIS SHORTWAVE AND NO
RAIN IS ANTICIPATED BUT NORTHERLY WINDS WILL LIKELY INCREASE
ALONG THE COAST BEHIND THE SURFACE REFLECTION OF THIS UPPER LEVEL
SHORTWAVE. ADDITIONALLY...TEMPERATURES WILL FALL BACK CLOSER TO
NORMAL FOR THIS TIME OF YEAR. RPA
&&
.AVIATION...A RIDGE JUST OFF OF THE COAST WILL DOMINATE THE WEATHER
PATTERN TODAY. EXPECT VFR TO PREVAIL WITH LIGHT AND MOSTLY TERRAIN-
DRIVEN WINDS.
&&
.MARINE...THE MORNING BUOY OBSERVATIONS SHOW A NORTHERLY GENTLE TO
MODERATE BREEZE WITH WAVE HEIGHTS RANGING FROM 7-11 FT. THE 0520Z
ASCAT PASS OVER THE NORTHWEST PORTION OF ZONE 470 SHOWED WINDS OF 20-
25 KT. THIS SHOWS THE FORECAST AND THE HEADLINES REMAIN ON TRACK.
THE RIDGE OFFSHORE THAT HAS BEEN INTERACTING WITH A THERMAL TROUGH
ALONG THE CALIFORNIA COAST, GENERATING A STRONG SURFACE PRESSURE
GRADIENT, WILL WEAKEN TODAY. THIS WILL LEAD TO EASING WINDS AND
SUBSIDING SEAS. ALLOWED THE SE.W'S TO EXPIRE. THE SC.Y FOR ZONE 475
SHOULD EXPIRE THIS MORNING. EXTENDED THE SC.Y FOR ZONE 470 THROUGH
THIS EVENING DUE TO REMNANT WIND GUSTS, MAINLY OVER THE NORTHWEST
PORTION OF THE ZONE. OTHERWISE, EXPECT LIGHT TO MODERATE NORTHERLY
WINDS FRIDAY INTO EARLY NEXT WEEK WITH SEAS GENERALLY UNDER 10 FT.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
FROST ADVISORY UNTIL 9 AM PDT THIS MORNING FOR CAZ004.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 9 PM PDT THIS EVENING FOR PZZ470.
SMALL CRAFT ADVISORY UNTIL 9 AM PDT THIS MORNING FOR PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Oct 2, 4:35 AM PDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 435 AM PDT THU OCT 2 2014 CAZ001>003-076-031145- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 435 AM PDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-031145- UPPER TRINITY RIVER- 435 AM PDT THU OCT 2 2014 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FROST ADVISORY IS IN EFFECT THROUGH 9 AM. LOW TEMPERATURES IN THE LOWER TO UPPER 30S THIS MORNING WILL RESULT IN AREAS OF FROST IN VALLEY LOCATIONS OF TRINITY COUNTY. ANOTHER COOL NIGHT IS EXPECTED TONIGHT WITH AT LEAST PATCHY FROST IN VALLEY LOCATIONS OF TRINITY COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in California, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.